Newtown Police: 6 Doses of Narcan Needed for Overdoses On I-84
Local police say that a total of six doses of Narcan were needed to reverse the effects of two apparent overdoses on I-84 in Newtown.
According to the Newtown Police Department, officers responded to reports of two people potentially suffering from drug overdoses in the area of the exit 11 off-ramp on I-84 at about 10:00 PM Friday (July 5.)
Officers McDermott and Wickman said that when they arrived on the scene, they found both the driver and a passenger unconscious inside of the vehicle. The Newtown officers then administered the aforementioned six doses of Narcan, which revived the two individuals. They were transported to Danbury Hospital for further evaluation.
Although the two individuals have not been identified by name, police say they were both residents of New York.
Because of the location of the apparent overdoses along I-84, the investigation has been handed off to the Connecticut State Police.
In case you're unfamiliar, Narcan is the brand name of naloxone, which is ab drug used for the complete or partial reversal of opioid overdose, including respiratory depression and also for blood pressure support in septic shock.